Drought, Archer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Drought continued to worsen through the month of January as meaningful precipitation continued to evade the Oklahoma and north Texas area. Nearly the entire county warning area was in at least severe drought by month's end, with 65% of the area in extreme drought.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought continued to worsen through the month of January as meaningful precipitation continued to evade the Oklahoma and north Texas area. Nearly the entire county warning area was in at least severe drought by month's end, with 65% of the area in extreme drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 5:50 PM CST, 6 hours 10 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
550 PM CST Fri Dec 31 2021
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 205 PM CST Fri Dec 31 2021
Main concern continues to be wrt the storm system to impact Oklahoma
and north Texas tonight and Saturday with a chance for some much
needed rain and opportunity for wintry precip.
Some weak waa will result in a few showers this afternoon mainly in
areas along and southeast of I-44. This is in advance of approaching
upper wave that is currently near the Baja. Warm advection will
transition east of the area this evening and will likely see a lull
in the rain with this transition.
However as upper wave approaches expect to see rain become
widespread across the area as we go through the overnight period. At
the same time south of a warm front located across southeast
Oklahoma, increasing low level moisture will result in sufficient
instability to go along with strong wind fields to support some
strong to severe convection, with strong wind gusts and some large
hail the primary hazards. Although a low end tornado risk will exist
as well for a time.
Meanwhile farther north, a strong cold front will be entering
northwest Oklahoma. This front and associated arctic airmass has
been consistently moving more quickly south than models indicate and
today is no different. This front will move south across the area
overnight and into the day on Saturday. As the cold air deepens, we
expect to see a transition of potential precip type, including
freezing rain, sleet and snow. However, amounts appear to be light
late tonight into the day Saturday as the main forcing with the
ejecting wave will be translating east of the area quickly Saturday
morning with the main upper still well west of the area. With the
strength of the CAA may see some icing, especially on elevated
surfaces and will go ahead and issue a Winter Weather Advisory for
northern Oklahoma for late tonight into Saturday morning.
Expect to see another lull in the precip through a good part of the
day Saturday, especially by afternoon. Most areas will see morning
highs with temperatures falling significantly during the day. Areas
along and north of I-40 will likely drop into the teens by sunset.
Main upper trough will move across the area Saturday evening. As
this occurs may see a band of snow develop and move across parts of
western into central sections of the state. Exactly where this may
occur and how much snow is associated with this band is still in
question, but latest NAM and to a lesser degree the GFS would
suggest enough accumulation for an advisory. Will need to watch this
closely.
Another impact will be the strong north winds and associated wind
chills. Wind chills below zero may occur as soon as midday Saturday
across the north with single digits and teens elsewhere. May need a
wind chill advisory for parts of the area as we go through Saturday
night into early Sunday with wind chills of -5 to -10 along and
north of I-40.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 205 PM CST Fri Dec 31 2021
Cold day on Sunday with a quick transition back to warmer temps
expected into early next week (highs in the 50s and 60s by Tuesday).
Another cold front is expected Tuesday night with cooler/colder
temps through much of the remainder of the work week. However, this
front looks to come through dry.
&&
.AVIATION...
(00Z TAFS)
Issued at 544 PM CST Fri Dec 31 2021
Conditions will gradually go toward IFR by early Saturday over
central and northern Oklahoma and into southern Oklahoma and
northern Texas when cold front brings very gusty north winds. Some
FZRA SN and PL are likely for a brief time in northern Oklahoma.
By Saturday afternoon, light snow will occur in northern Oklahoma
&&
.UPPER AIR...
Issued at 315 AM CST Thu Dec 30 2021
No upper air flight is planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 47 49 10 31 / 90 70 30 0
Hobart OK 46 49 10 38 / 80 40 40 0
Wichita Falls TX 54 60 15 39 / 90 30 20 0
Gage OK 19 21 4 40 / 80 60 20 0
Ponca City OK 31 32 6 28 / 90 90 20 0
Durant OK 59 66 15 36 / 90 70 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 6 AM to noon CST Saturday for
OKZ007-008-012-013.
Winter Weather Advisory from midnight tonight to noon CST
Saturday for OKZ004>006-009>011.
TX...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...09Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1100 PM CST Fri Dec 31 2021 OKZ004>048-050>052-TXZ083>090-011115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1100 PM CST Fri Dec 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Thunderstorms... There is a slight risk of severe thunderstorms late this evening and overnight across parts of southeast Oklahoma with a marginal risk farther north across much of the remainder of southeast into south central Oklahoma and portions of western north Texas. The most likely time for severe weather will be through 4 am Saturday. The primary hazards with these thunderstorms will be wind gusts of 60 mph and hail to the size of quarters. .Winter weather... Rain will change to freezing rain and sleet across northern Oklahoma late tonight into early Saturday morning. Amounts will generally be light, but some slick spots are still expected. A Winter Weather Advisory is in effect for late tonight for portions of northern and western Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Winter weather... Precipitation will change to freezing rain and sleet and then to light snow on Saturday as cold air continues to spread south across Oklahoma and north Texas. Amounts will generally be light, but slick spots may still develop on roadways, especially where freezing rain falls. A Winter Weather Advisory is in effect through noon for portions of northern and western Oklahoma. .Cold temperatures... The coldest temperatures of the season so far are expected on Sunday. Wind chill values Sunday morning will be near zero south and near ten below in the north. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
938 PM CST Fri Dec 31 2021
OKZ052-010415-
Bryan OK-
938 PM CST Fri Dec 31 2021
...A strong thunderstorm will impact portions of east central Bryan
County through 1015 PM CST...
At 938 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Bennington, moving northeast at 55 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bennington and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 9579 3384 9585 3389 9593 3386 9595
3385 9598 3387 9600 3384 9601 3384 9602
3385 9602 3386 9603 3384 9605 3395 9612
3404 9597 3394 9594 3391 9587 3387 9584
TIME...MOT...LOC 0338Z 240DEG 49KT 3390 9598
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WRThe national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, January 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1001579, 1001580, 1001581, 1001582, 1001583, 1001584, 1001585, 1001586.